Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS Las Vegas, NV

July 30, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2007, 2:51 PM MST for Mohave County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2007, 2:51 PM MST (21:51 UTC)
Expired
Jul 30, 2007, 4:45 PM MST
In force
114 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 302154
FFWVEF
AZC015-302345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM MST MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 445 PM MST.

* AT 250 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
  INDICATES RAINFALL RATES IN EXCESS OF TWO INCHES OCCURRING OVER
  WIKIEUP AND HIGHWAY 93 NEAR WIKIEUP.

* LOCATIONS IMPACTED INCLUDE...WIKIEUP.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU
APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

LAT...LON 3455 11376 3459 11344 3484 11349 3484 11376

$$
JS
1 follow-up statement
000
WGUS75 KVEF 302244
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
341 PM PDT MON JUL 30 2007

AZC015-302251-
MOHAVE AZ-
341 PM MST MON JUL 30 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
MOHAVE COUNTY...

THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED LEAVING A 
WIDESPREAD AREA OF LIGHT SHOWER ACTIVITY. A FLOOD ADVISORY WILL 
CONTINUE FOR THE THE AREA HOWEVER AS RUNOFF FROM EARLIER STORMS WILL 
CONTINUE TO AFFECT WASHES AND STREAMS IN THE AREA OVER THE NEXT HOUR 
OR SO.

LAT...LON 3455 11376 3459 11344 3484 11349 3484 11376

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:45 PM MST, 6 minutes earlier.

Area forecast discussion, Jul 30, 2:45 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT MON JUL 30 2007

.SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN UTAH WILL MOVE
SLOWLY TO THE EAST OVER THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE
SOUTHEAST FLOW AND A REINFORCING SHOT OF MONSOONAL MOISTURE INTO
SOUTHEASTERN CALIFORNIA AND SOUTHERN NEVADA ON TUESDAY AND
WEDNESDAY. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE NEAR OR
SLIGHTLY BELOW THE SEASONAL NORMS.
&&

.SHORT TERM...THUNDERSTORMS BECOMING QUITE ORGANIZED ACROSS YAVAPAI
COUNTY AND BEGINNING TO MOVE INTO MOHAVE COUNTY. THIS TREND SHOULD
CONTINUE OVER THE NEXT FEW HOURS. RADAR AND SATELLITE ESTIMATES OF 2
TO 3 INCHES PER HOUR HAVE BEEN OCCURRING WITH THESE STORMS.
ELSEWHERE...THUNDERSTORMS HAVE BEEN MAINLY ANCHORED TO THE HIGHER
TERRAIN ACROSS CLARK...LINCOLN AND EXTREME EASTERN SAN BERNARDINO
COUNTIES. GFS SEEMS TO HAVE BEST HANDLE ON CURRENTLY SCENARIO. A
VORT MAX LOCATED COCONINO COUNTY IS SLOWLY MOVING TO THE WEST AND
WAS PROPERLY DEPICTED IN THE GFS. THIS SHOULD CONTINUE TO ENHANCE
CONVECTIVE ACTIVITY ACROSS THE REGION THAT IS UNDER THE FLOOD
WATCH...CLARK...MOHAVE AND EXTREME EASTERN SAN BERNARDINO COUNTIES
INTO THE EVENING HOURS. ADDITIONALLY...A WEAK UPPER LEVEL JET ACROSS
NORTHEAST NEVADA IS PROVIDING UPPER LEVEL DIVERGENCE ACROSS SOUTHERN
NEVADA AT 00Z THIS AFTERNOON. THIS IS THE MAIN MECHANISM FOR THE
CONVECTIVE ACTIVITY LOCATED ACROSS LINCOLN COUNTY. AS THE CENTER OF
HIGH PRESSURE CURRENTLY OVER NORTHERN UTAH SLOWLY DRIFTS TO THE EAST
OVER THE NEXT DAY OR SO...SOUTHEASTERLY FLOW WILL PROVIDE A
REINFORCING PUSH OF MONSOONAL MOISTURE SHOULD MOVE INTO SAN
BERNARDINO...CLARK...AND MOHAVE COUNTIES.

.LONG TERM...DUE TO CURRENT WEATHER CONCERNS CONCENTRATED ON THE
WEDNESDAY TO FRIDAY TIME FRAME WITH ONLY A QUICK LOOK AT THE
EXTENDED BEYOND THAT. WEDNESDAY AND THURSDAY LOOK TO BE CONTINUED
MOIST AND UNSTABLE IN THE EASTERN 1/3 TO 1/2 OF THE CWA. HAVE
INCREASED POPS A LITTLE ON WEDNESDAY AS GFS DOES BRING ANOTHER WAVE
THROUGH THE AREA. MODELS ARE DIFFERING A BIT RUN TO RUN WITH THE END
OF WEEK AND WEEKEND. MAIN THEME IS FOR TROUGHING TO BRING IN
SOUTHWEST FLOW AND DRYING. KEPT WITH THIS BY MAINTAINING THE
INHERITED POPS THAT COME DOWN CONSIDERABLY THIS WEEKEND ON.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS FORMING UP TO THE EAST IN
NORTHWEST ARIZONA IS OCCURRING EARLY THIS AFTERNOON. THERE IS STILL
A 50 PERCENT CHANCE FOR A SLOW MOVING THUNDERSTORM TO CROSS THE LAS
VEGAS AREA FROM EAST TO WEST THIS AFTERNOON AND EVENING AND BRING
WITH IT THE ATTENDANT PROBLEMS OF OUTFLOW...HEAVY RAIN...AND THE
OTHER THUNDERSTORM ASSOCIATED HAZARDS. THUNDERSTORM ACTIVITY SHOULD
BE OVER BY AROUND 06Z. THE PEACH SPRINGS AND MORMON MESA CORRIDORS
WILL HAVE THE MOST PROBLEMS WITH STORMS. THE DAGGETT AND BEATTY
CORRIDORS WILL HAVE THUNDERSTORMS AS WELL BUT TO A LESSER DEGREE AND
THE STORMS WILL BE MORE CONCENTRATED AT THE LAS VEGAS ENDS. TUESDAY
AND WEDNESDAY OF THIS WEEK LOOK TO ACTIVE AGAIN WITH THE
THUNDERSTORM ACTIVITY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL IS MAIN
HAZARD FOR THE NEXT 24 HOURS.WITH BEST CHANCE FOR THUNDERSTORMS
REMAINS OVER THE SOUTHEASTERN THIRD OF THE AREA ESPECIALLY OVER
MOHAVE COUNTY. WINDS ARE EXPECTED TO BE UNDER 10 KT FOR ALL
LOCATIONS EXCEPT DURING THUNDERSTORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR
NVZ016-020>022.
.AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR
AZZ001>003-AZZ036.
.CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ527.
&&

CZYZYK/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:10 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 AM PDT MON JUL 30 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-311200-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
610 AM PDT MON JUL 30 2007 /610 AM MST MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST FLOW OVER THE REGION TODAY WILL STEER SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS FROM NORTHWEST ARIZONA
TOWARD SOUTHERN NEVADA. DUE TO THE DEEP MOIST AIR MASS IN PLACE...
THE MAIN HAZARDOUS WEATHER THREAT WITH THE STRONGEST STORMS WILL
CONTINUE TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOONAL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION BY
TUESDAY AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY
IN THE AFTERNOONS AND EVENINGS MUCH OF THE WEEK. ISOLATED FLASH
FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE
THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

In the hours before

Local storm report, Jul 30, 10:55 AM MST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 AM PDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HEAVY RAIN       39 E KINGMAN            35.21N 113.34W
07/29/2007  M2.80 INCH       MOHAVE             AZ   CO-OP OBSERVER

            THIS OBSERVER IS LOCATED 10 MILES NORTH HIGHWAY 40. SHE
            REPORTED A INCH OF RAIN IN 15 MINUETS.

&&

CSCHLOTT

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:14 PM MSTFlash Flood WatchVEFMohave10 hr
Jul 30, 2:50 PM MSTSevere Thunderstorm WarningVEFMohave21 min
Jul 30, 3:26 PM MSTSevere Thunderstorm WarningVEFMohave49 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.